Drought, Maury
- When
- August 1, 12:00 AM CST to August 9, 12:00 AM CST
- Where
- Maury forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Despite widespread and major flooding that affected northern Middle Tennessee during July 2016, a lack of significant rainfall across southern portions of Middle Tennessee from June and continuing through July led to severe (D2) drought conditions into August 2016 across some counties close to the Alabama border. Effects of the drought were generally minor and limited to agricultural interests.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Despite widespread and major flooding that affected northern Middle Tennessee during July 2016, a lack of significant rainfall across southern portions of Middle Tennessee from June and continuing through July led to severe (D2) drought conditions into August 2016 across some counties close to the Alabama border. Effects of the drought were generally minor and limited to agricultural interests. Drought conditions improved through the month as more significant rainfall spread across the southern counties of Middle Tennessee, and by the end of August 2016 no counties in the NWS Nashville county warning area were in the severe (D2) drought category per the U.S. Drought Monitor.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 10:52 PM CST, 1 hour 8 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1152 PM CDT SUN JUL 31 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Ongoing showers and thunderstorms from late afternoon have dissipated around the area, and mainly lingering showers exist off to the west of the mid state. Most model guidance suggests only isolated chances for precip will continue overnight, but the HRRR has some decent convection developing in the northwest later this evening and the NAM shows a weak signature over the Plateau. Kept in mention of slight chance pops overnight for the entire area, but again the better chances look to be over the northwest and over the Plateau. Other than those pop adjustments, just matched grids with current obs trends into the overnight hours. Rest of the forecast looks good. && .AVIATION... 06Z TAF DISCUSSION. VFR conditions expected for the next couple of hours before MVFR to IFR cigs/vis develop once again. Lowest of the mid-state terminals should be KCSV again with IFR cigs/vis for several hours around daybreak before everyone improves back to VFR for the rest of Monday. Winds will be light to calm overnight and become more westerly Monday afternoon, though light. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Unger
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 540 AM CDT SUN JUL 31 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-011100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 540 AM CDT SUN JUL 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HURLEY
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657034, 657035, 657036, 657037.